MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable as the iol was removed and replaced during the same procedure.If explanted, give date: not applicable as the iol was removed and replaced during the same procedure.The device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information; however, it was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was fully inserted into the patient¿s left eye and then removed.Reportedly, the patient¿s capsule tore.The harm was not the result of the contact with the product.The doctor performed an anterior vitrectomy.A non johnson and johnson lens was used to complete the procedure.There were no other injuries reported and no incision enlargement was required.The suspect product will not be returned as it was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: this is to correct the initial submission.Section a3, gender: it states female but should have stated male.And section b5 said "a non johnson and johnson lens was used to complete the procedure".Also the statement "the harm was not the result of the contact with the product." but correct statement is just "replacement lens information was not provided." the field below is updated: section a3, gender: male.Section b5, describe event or problem: replacement lens information was not provided.Additional information: upon further review new information received that the patient outcome is "doing well".All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16665457
Report Number3012236936-2023-00760
Device Sequence Number6586620
Product Code HQL
UDI-Device Identifier05050474731615
UDI-Public(01)05050474731615(17)250813
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date04/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale